U.S. doctors online nowAsk doctors free
A 48-year-old member asked:

i took the wrong dosage of antidepressants for 4 days. would i be able to feel the adverse effects by now?

1 doctor answer1 doctor weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
AD: Depends on the antidepressant, how long u have been taking it, & the dosage.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 41-year-old member asked:

What will happen to me if I forgot to take my antidepressants one day?

2 doctor answers6 doctors weighed in
Dr. Donald Hazlett
Psychiatry 54 years experience
Varies with the med.: The most important factor is what medication you are taking. Some are more prone to withdrawal symptoms than others. Venlafaxine may have issues even with one dose skipped. Paroxetine is a close second. Others cluster closely with each other. Buproprion is generally less likely than others to be a problem. Individual exceptions occur so psychiatric meds should all be stopped gradually to be safe.
A 31-year-old member asked:

Will anti depressants take effect immediately after you have taken it for a couple of days?

1 doctor answer3 doctors weighed in
Dr. Michael Ekizian
A Verified Doctoranswered
A US doctor answeredLearn more
Not likely: The lag time before an initial therapeutic response to antidepressants is observed has been thought to be between two and six weeks. However, in some patients a third of the maximal therapeutic response can be achieved after one week, which portends a good outcome.
A 21-year-old female asked:

I took for almost ayear antidepressants. Forabout one month i don't take it anymore.I have myperiod since tuesday but it is 1-2 "drops" a day. Normal?

1 doctor answer3 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Can't answer: This may be spotting instead of your period. I don't know of association of menstrual changes with ssri discontinuation. (but i don't know if you were on an ssri as the type of antidepressant isn't listed).
A 41-year-old member asked:

Could someone possibly feel an antidepressant work on the 3rd day?

1 doctor answer3 doctors weighed in
Dr. Michael Blumenfield
Psychiatry 57 years experience
Yes: A person can feel that an antidepressant is working on the 3rd day. Most likely that is due to the positive attitude of the patient and perhaps detecting some of the side effects of the medication. It usually takes a couple of weeks for the antidepressant effects to substantially take hold.
A 44-year-old member asked:

Sick and fatigued for the past three days. I started anti-depressants a week ago but it could be something else. What should I do?

1 doctor answer2 doctors weighed in
Dr. Adam Tripp
Psychiatry 15 years experience
Tincture of time: It takes antidepressants 2-3 weeks to have a therapeutic benefit, but you get all the side effects immediately. Also, for full effect it generally takes 4-6 weeks, so if you can be patient.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 1, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.